MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH EXETER V40 STEM 37.5MM NO 0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH EXETER V40 STEM 37.5MM NO 0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 0580-1-352
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Pain (1994)
Date of Event 03/11/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
It has been reported "patient operated with cemented bipolar/hemiarthroplasty done in (b)(6) 2015 has come back today with broken neck of the cemented femoral stem.Exeter stem likely as per the surgeon.Broken neck of femoral cemented stem causing hip pain, leading to implant failure and thereby now the patient is been posted for revision thr for explanting the broken stem and revising the femur.Index surgery done in 2015.The stem is likely to be exeter cemented femoral stem system as per the operating surgeon.More details like implant labels, discharge summary and patient details from index surgery have been requested for.".
 
Additional Manufacturer Narrative
Reported event: an event regarding crack/fracture involving an exeter stem was reported.The event was confirmed via evaluation of the provided photographs of the device.Method & results: product evaluation and results: the reported device was not returned however photographs were provided for review.Visual inspection of the provided photographs of the device indicate that the neck of the stem has fractured.Explantation tooling damage is observed on the surfaces of the stem.What appears to be plastic surface deformation is visible on the body of the stem.Return of the device is required to confirm.Clinician review: a review of the provided medical information by a clinical consultant indicated: "(b)(6) 2015: ap left hip x-ray: cemented exeter style hemiarthroplasty.Well-fixed stem with, collared neck.Bipolar style head.(b)(6) 2022: ap left hip x-ray: cemented exeter style hemiarthroplasty.Some lucency around stem with apparent crack in cement mantle at stem tip.Fractured femoral implant neck at body neck junction event confirmation: the event a fractured femoral stem can be confirmed.Root cause: root cause of the fracture cannot be determined without additional information and perhaps examination of the implant.Most likely cause would be metallic fatigue failure due to stress loading of well-fixed stem and cantilever bending." product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to a fractured exeter stem.The reported device was not returned however photographs were provided for review.Visual inspection of the provided photographs of the device indicate that the neck of the stem has fractured.Explantation tooling damage is observed on the surfaces of the stem.What appears to be plastic surface deformation is visible on the body of the stem.Return of the device is required to confirm.The fracture event was further confirmed through clinician review of the provided x-ray images.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
EXETER V40 STEM 37.5MM NO 0
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
marisol santiago
325 corporate drive
centennial park, elstree
mahwah, NJ 07430
2018315000
MDR Report Key14018060
Report Number0002249697-2022-00475
Device Sequence Number4558398
Product Code LPH
UDI-Device Identifier04546540153241
UDI-Public04546540153241
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K173499
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/29/2020
Device Model Number0580-1-352
Device Catalogue Number0580-1-352
Device Lot NumberG5633258
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/11/2022
Supplement Date Received by Manufacturer12/14/2022
Initial Report FDA Received Date04/05/2022
Supplement Report FDA Received Date01/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/05/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown